Date: 16 Jun 2006

Self-amputation of penis and tongue after use of Angel’s Trumpet

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

This case report draws attention to the dramatic consequences of the consumption of Angel’s Trumpet. Angel’s Trumpet contains alkaloids (especially scopolamine, as well as hyoscyamine, atropine and other alkaloids) in a relatively high concentration. When intoxicated with Angel’s Trumpet, patients can suffer hallucinations, motoric restlessness, overtalkativeness, convulsive sobbing and sexual excitement, as well as aggressive and autoaggressive behaviour. Somatic symptoms are tachycardia, mydriasis, hypertonia, respiratory disturbances and vomiting, as well as a potentially life-threatening anticholinerg syndrome. In this paper, we report on a young man who amputated his penis and his tongue after having consumed Angel’s Trumpet tea, illustrating that consuming this beautiful flower with the name of an angel and the poison of the devil can be very dangerous.